Alert archive / Illinois / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 145, NWS Lincoln, IL

December 23, 20157 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Dec 23, 2015, 9:48 AM CST for 7 counties in Illinois. It was in force for 27 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 23, 2015, 9:48 AM CST (15:48 UTC)
Expired
Dec 23, 2015, 10:15 AM CST
In force
27 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Coles County, IL, Cumberland County, IL, Douglas County, IL, Macon County, IL, Moultrie County, IL, Piatt County, IL, Shelby County, IL

The radar

The Lincoln radar (KILX), 97 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 23, 9:50 AM CSTTSTM WND DMG3 S Shelbyville, ILSHED BLOW DOWN.
Dec 23, 9:50 AM CSTTSTM WND DMG3 Wnw Clarksburg, ILSHED BLOW DOWN.
Dec 23, 9:57 AM CSTTSTM WND DMGSw Oakley, ILHOUSE SHINGLES BLOWN OFF TOW SHEDS BLOWN DOWN.
Dec 23, 9:58 AM CSTTSTM WND DMGOakley, ILROOF PARTIALLY TORN OFF A CHURCH.
Dec 23, 10:00 AM CSTTSTM WND DMGCerro Gordo, ILTREES AND POWER LINES BLOWN DOWN NEAR ROUTE 105 ALONG WITH DAMAGE TO A POLE BARN
Dec 23, 10:07 AM CSTTSTM WND DMGMilmine, ILTREES AND POWER LINES BLOWN DOWN ALONG WITH DAMAGE TO A CAR PORT
Dec 23, 10:15 AM CSTTSTM WND DMG2 N Sullivan, ILSEMI BLOWN OVER ON CADWELL ROAD BETWEEN SULLIVAN AND CADWELL. REPORTED BY EMERGENCY MANAGER VIA NWS CHAT.
Dec 23, 10:15 AM CSTTSTM WND DMG5 Sw Cadwell, ILSEMI BLOWN OVER ON CADWELL ROAD BETWEEN SULLIVAN AND CADWELL. REPORTED BY EMERGENCY MANAGER VIA NWS CHAT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 23, 9:13 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 3.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
465 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

614 
WUUS53 KILX 231548
SVRILX
ILC029-035-041-115-139-147-173-231615-
/O.NEW.KILX.SV.W.0145.151223T1548Z-151223T1615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
948 AM CST WED DEC 23 2015

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PIATT COUNTY IN CENTRAL ILLINOIS...
  WESTERN COLES COUNTY IN EAST CENTRAL ILLINOIS...
  MOULTRIE COUNTY IN CENTRAL ILLINOIS...
  SOUTHEASTERN MACON COUNTY IN CENTRAL ILLINOIS...
  NORTHERN CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS...
  SHELBY COUNTY IN CENTRAL ILLINOIS...
  WESTERN DOUGLAS COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 1015 AM CST

* AT 947 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR MOUNT ZION TO NEAR COWDEN...MOVING NORTHEAST AT
  55 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DECATUR...CHARLESTON...MATTOON...MONTICELLO...SHELBYVILLE...
  SULLIVAN...TOLEDO...MOUNT ZION...ARCOLA...ARTHUR...BEMENT...
  NEOGA...GREENUP...CERRO GORDO...BETHANY...LONG CREEK...ATWOOD...
  LOVINGTON...WINDSOR AND STEWARDSON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 57 BETWEEN MILE MARKERS 169 AND 208.
 INTERSTATE 70 NEAR MILE MARKER 121.
 INTERSTATE 72 BETWEEN MILE MARKERS 145 AND 149...AND BETWEEN MILE
MARKERS 158 AND 173.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR EAST CENTRAL
ILLINOIS.

LAT...LON 3921 8847 3922 8847 3922 8887 3983 8901
      4019 8847 3988 8846 3988 8834 3927 8810
TIME...MOT...LOC 1547Z 241DEG 50KT 3980 8892 3924 8879 

HAIL...<.75IN
WIND...60MPH
 
$$

BARKER
2 follow-up statements
974 
WWUS53 KILX 231559
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
959 AM CST WED DEC 23 2015

ILC029-035-041-115-139-147-173-231615-
/O.CON.KILX.SV.W.0145.000000T0000Z-151223T1615Z/
PIATT-COLES-MOULTRIE-MACON-CUMBERLAND-SHELBY-DOUGLAS-
959 AM CST WED DEC 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CST
FOR PIATT...WESTERN COLES...MOULTRIE...SOUTHEASTERN MACON...NORTHERN
CUMBERLAND...EASTERN SHELBY AND WESTERN DOUGLAS COUNTIES...

AT 959 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CERRO GORDO TO 5 MILES NORTHWEST OF STEWARDSON...
MOVING NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DECATUR...CHARLESTON...MATTOON...MONTICELLO...SHELBYVILLE...
SULLIVAN...TOLEDO...ARCOLA...ARTHUR...BEMENT...NEOGA...CERRO GORDO...
BETHANY...LONG CREEK...ATWOOD...LOVINGTON...WINDSOR...FINDLAY...
DALTON CITY AND HAMMOND.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 57 BETWEEN MILE MARKERS 173 AND 208.
 INTERSTATE 70 NEAR MILE MARKER 121.
 INTERSTATE 72 BETWEEN MILE MARKERS 160 AND 173.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR EAST CENTRAL
ILLINOIS.

LAT...LON 3928 8849 3927 8877 3988 8887 4019 8847
      3988 8846 3988 8834 3927 8810
TIME...MOT...LOC 1559Z 238DEG 50KT 3989 8880 3933 8867 

HAIL...<.75IN
WIND...60MPH
 
$$

BARKER
790 
WWUS53 KILX 231613
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1013 AM CST WED DEC 23 2015

ILC029-035-041-115-139-147-173-231623-
/O.EXP.KILX.SV.W.0145.000000T0000Z-151223T1615Z/
PIATT-COLES-MOULTRIE-MACON-CUMBERLAND-SHELBY-DOUGLAS-
1013 AM CST WED DEC 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR PIATT...WESTERN COLES...
MOULTRIE...SOUTHEASTERN MACON...NORTHERN CUMBERLAND...EASTERN SHELBY
AND WESTERN DOUGLAS COUNTIES WILL EXPIRE AT 1015 AM CST...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR EAST CENTRAL
ILLINOIS.

LAT...LON 3928 8849 3927 8877 3988 8887 4019 8847
      3988 8846 3988 8834 3927 8810
TIME...MOT...LOC 1610Z 241DEG 50KT 3989 8880 3933 8867 

$$

BARKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 5:51 AM CST, 3 hours 57 minutes earlier.

Area forecast discussion, Dec 23, 5:51 AM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
National Weather Service Lincoln IL
551 AM CST WED DEC 23 2015

.SHORT TERM...(Today)
ISSUED AT 330 AM CST WED DEC 23 2015

09z/3am surface analysis shows a 986mb low over south-central Kansas
with a warm front extending eastward across Missouri into southern
Illinois.  Southerly flow to the south of the front has resulted in
temperatures steadily rising into the lower 60s across Kentucky and
far southern Illinois...and well into the 50s further north across
the KILX CWA.  Due to low-level warm/moist advection, widespread fog
has developed along/east of a Bloomington to Taylorville line. Do
not think dense fog will be an issue however, as surface winds have
been strong enough to provide enough mixing of the atmosphere to
keep vsbys around 1 mile at the lowest. HRRR shows the fog
persisting through early morning before gradually dissipating and
pushing further north.

Current water vapor imagery shows vigorous short-wave trough
tracking across the Oklahoma/Texas panhandles, and this feature is
already triggering widespread convection across eastern Oklahoma
into Arkansas.  4km WRF-NMM has a very good handle on the convection
and shows it tracking northeastward into central Illinois after
13/14z.  Based on this forecast and current radar trends, have gone
with categorical PoPs for showers/thunder this morning.  This
initial surge of convection will lift into northern Illinois toward
midday, resulting in a lull in the precip across the KILX CWA by
early afternoon.  May even see a few breaks in the overcast as per
the HRRR cloud height forecast.  Big question then becomes how much
convection will develop along an advancing cold front late this
afternoon into the evening.  Several models suggest much of central
Illinois may only see scattered thunderstorms, with the more
concentrated area of convection further south from the I-70 corridor
southward into the Tennessee River Valley.  Given robust instability
characterized by SBCAPEs of 500-1000J/kg and strong 0-6km bulk shear
of 70-80kt, have continued with categorical PoPs along/ahead of the
front this afternoon.  Have also mentioned severe, as latest Day 1
outlook from SPC now places the entire area under a Slight Risk.
Aside from the storm chances, this will be a windy and extremely
warm day.  Southerly winds will gust to between 35 and 40 mph,
helping push temperatures to near record levels in the middle to
upper 60s.  In fact, if a few breaks do indeed develop in the
overcast, would not be surprised to see temps rise into the lower
70s in a few spots.

.LONG TERM...(Tonight through Tuesday)
ISSUED AT 330 AM CST WED DEC 23 2015

As deep low pressure tracks from eastern Iowa this evening to Lake
Superior by midnight, impressive pressure rises will create very
strong southwesterly winds across the area this evening behind the
departing cold front.  A Wind Advisory may need to be issued for
areas north of the I-70 corridor, as gusts could exceed 40 mph. Will
hold off on the advisory for now, waiting until the strong to
potentially severe convection clears the area later today.
Showers/storms will quickly exit into Indiana by midnight, with dry
weather expected overnight.

A lull in the action is still anticipated for Thursday into Friday,
with slightly cooler high temperatures in the 40s and 50s.  After
that, a wet/unsettled weekend is on tap.  00z Dec 23 models are in
relatively good agreement concerning the heavy rain set-up
initially, with both the GFS and ECMWF showing widespread showers
and even a few thunderstorms for Saturday/Saturday night.  Latest
GFS is beginning to look more like previous runs of the ECMWF, which
shows a northern stream short-wave pushing the main baroclinic zone
southward into the Ohio River Valley on Sunday.  In fact, the latest
ECMWF now shows the front south of the Ohio River and features dry
weather across central Illinois Sunday afternoon and night.  Am not
ready to go quite that far yet, although the southward trend is
definitely there.  Have therefore lowered PoPs substantially across
the northern half of the CWA Sunday/Sunday night and have pushed
thunder mention further south out of the area.  Closed upper low
over the Desert Southwest will eventually eject northeastward,
bringing higher PoPs back by Monday/Monday night.  Rain chances will
then finally decrease by Tuesday as the low lifts into the Great
Lakes.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
ISSUED AT 545 AM CST WED DEC 23 2015

IFR or lower conditions will start at all TAF sites as low stratus
blankets the area at start of TAF period. Cigs are forecast to
remain IFR through the morning and into the afternoon at all
sites. Except for BMI all TAF sites have MVFR vis or better. BMI
still has 1/4sm FG, but thinking is this will gradually improve
this morning. The first batch of showers and isolated
thunderstorms will begin to move through, effecting the TAF sites
starting at 14z at PIA and SPI, and then 15z at DEC/BMI/CMI. These
conditions will continue through the late morning. Then by
afternoon, the second wave of pcpn will begin to move toward the
area and effect the TAFs. Unsure on timing, but going with 19z at
SPI and PIA, and then 20z at DEC/CMI/BMI. Will also have VCTS
since also unsure if pcpn will actually effect on station. Once
this moves through late afternoon to early evening, conditions
will improve at all sites, and then become clear after midnight.
Southeast winds will become southerly and begin to gust to near
30kts. Southerly winds will increase during the morning and into
the afternoon hours with gusts to around 35kts or little higher at
BMI and CMI. When the winds become more southwesterly after the
second wave of pcpn, wind speeds will become higher with all sites
gusting to between 37 and 38kts. Winds will decrease overnight
and become more westerly.

&&

.CLIMATE...
ISSUED AT 458 AM CST WED DEC 23 2015

Record highs for today:

Bloomington/Normal......... 63 in 1933
Champaign/Urbana........... 64 in 1933
Charleston/Mattoon......... 69 in 1933
Danville................... 65 in 1933
Decatur.................... 66 in 1933
Effingham.................. 68 in 1933
Jacksonville............... 70 in 1933
Lincoln.................... 65 in 1933
Olney...................... 67 in 1931
Peoria..................... 65 in 1933
Springfield................ 66 in 1933

&&

.ILX Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...Auten
CLIMATE...Barnes
Hazardous weather outlook, Dec 23, 5:51 AM CST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
551 AM CST WED DEC 23 2015

ILZ036-040-041-047-049-050-241200-
CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT-
551 AM CST WED DEC 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY...AS A STRONG WEATHER SYSTEM
MOVES THROUGH THE MIDWEST. THERE IS A SLIGHT RISK THAT SOME OF
THESE STORMS WILL BE SEVERE...WITH DAMAGING WINDS AND ISOLATED
TORNADOES BEING THE PRIMARY SEVERE WEATHER THREAT. LARGE HAIL IS
ALSO POSSIBLE...BUT MAINLY SOUTHEAST OF THE ILLINOIS RIVER. IN
ADDITION...HEAVY DOWNPOURS CAN ALSO BE EXPECTED.

EVEN OUTSIDE OF THE STORMS...SOUTH WINDS WILL GUST TO AROUND 35
MPH...CAUSING TRAVEL DIFFICULTY FOR HIGH PROFILE VEHICLES ON EAST
WEST ORIENTED ROADWAYS.

MUCH OF THE ILLINOIS RIVER WILL REMAIN IN FLOOD THROUGH AT LEAST
EARLY NEXT WEEK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN EXTENDED PERIOD OF MODERATE TO HEAVY RAIN IS EXPECTED FROM
FRIDAY NIGHT THROUGH MONDAY NIGHT...WITH 2 TO 4 INCHES OF RAINFALL
FORECAST. THIS WILL LIKELY RESULT IN MORE WIDESPREAD RIVER
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH THIS
EVENING...WITH THE MOST LIKELY TIME PERIOD BETWEEN 2 PM AND 5 PM.

ILZ027>031-037-038-042>046-048-051>057-061>063-066>068-071>073-
241200-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT-
DOUGLAS-EDGAR-EFFINGHAM-JASPER-KNOX-LAWRENCE-LOGAN-MACON-MARSHALL-
MCLEAN-MENARD-MOULTRIE-PEORIA-PIATT-RICHLAND-SANGAMON-SHELBY-
STARK-TAZEWELL-VERMILION-WOODFORD-
551 AM CST WED DEC 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS...SOUTH
CENTRAL ILLINOIS...SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY...AS A STRONG WEATHER SYSTEM
MOVES THROUGH THE MIDWEST. THERE IS A SLIGHT RISK THAT SOME OF
THESE STORMS WILL BE SEVERE...WITH DAMAGING WINDS AND ISOLATED
TORNADOES BEING THE PRIMARY SEVERE WEATHER THREAT. LARGE HAIL WILL
ALSO BE POSSIBLE...MAINLY SOUTH OF I-70. IN ADDITION...HEAVY
DOWNPOURS CAN ALSO BE EXPECTED.

EVEN OUTSIDE OF THE STORMS...SOUTH WINDS ON WEDNESDAY WILL GUST
TO AROUND 35 MPH...CAUSING TRAVEL DIFFICULTY FOR HIGH PROFILE
VEHICLES ON EAST WEST ORIENTED ROADWAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN EXTENDED PERIOD OF MODERATE TO HEAVY RAIN IS EXPECTED FROM
FRIDAY NIGHT THROUGH MONDAY NIGHT...WITH 2 TO 6 INCHES OF
RAINFALL FORECAST. THIS WILL LIKELY RESULT IN THE DEVELOPMENT OF
RIVER FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ON THIS AFTERNOON THROUGH THIS
EVENING.. WITH THE MOST LIKELY TIME PERIOD BETWEEN 2 PM AND 8 PM.

AUTEN

In the hours before

Special weather statement, Dec 23, 9:04 AM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
904 AM CST WED DEC 23 2015

ILZ038-043-044-231545-
PIATT-DE WITT-MCLEAN-
904 AM CST WED DEC 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PIATT...EASTERN MCLEAN
AND EASTERN DE WITT COUNTIES UNTIL 945 AM CST...

AT 904 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WELDON...OR 12 MILES EAST OF CLINTON...MOVING NORTH AT 65 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LE ROY...FARMER CITY...COLFAX...MANSFIELD...SAYBROOK...DE LAND...
WELDON...COOKSVILLE...BELLFLOWER...ARROWSMITH...CROPSEY...
ELLSWORTH...DE WITT...ANCHOR...LANE...GALESVILLE...MORAINE VIEW STATE
PARK AND WESTON.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 149 AND 166.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4062 8858 4061 8846 4029 8846 4005 8861
      4012 8886 4076 8864 4075 8858
TIME...MOT...LOC 1504Z 199DEG 56KT 4018 8872

BARKER
Local storm report, Dec 23, 9:09 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
909 AM CST WED DEC 23 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HEAVY RAIN       MOWEAQUA                39.63N 89.02W
12/23/2015  M1.20 INCH       SHELBY             IL   MESONET

            MESONET STATION MOWEAQUA /MWQUA/

&&

BRO
Special weather statement, Dec 23, 9:16 AM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
916 AM CST WED DEC 23 2015

ILZ044-052>054-061-066-231545-
MOULTRIE-SHELBY-MACON-PIATT-CHRISTIAN-EFFINGHAM-
916 AM CST WED DEC 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR MACON...NORTHWESTERN EFFINGHAM...
CHRISTIAN AND SHELBY COUNTIES UNTIL 945 AM CST...

AT 916 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM KINCAID TO MULBERRY
GROVE...AND MOVING NORTHEAST AT 65 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DECATUR...TAYLORVILLE...SHELBYVILLE...PANA...MOUNT ZION...FORSYTH...
ALTAMONT...MOWEAQUA...KINCAID...HARRISTOWN...LONG CREEK...
ASSUMPTION...BLUE MOUND...MACON...ARGENTA...STONINGTON...OREANA...
WINDSOR...STEWARDSON AND FINDLAY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 57 BETWEEN MILE MARKERS 169 AND 172.
 INTERSTATE 70 BETWEEN MILE MARKERS 79 AND 85.
 INTERSTATE 72 BETWEEN MILE MARKERS 131 AND 155.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR SOUTHEASTERN
ILLINOIS.

LAT...LON 3922 8880 3922 8914 3935 8914 3935 8938
      3962 8943 4006 8876 3981 8874 3974 8876
      3974 8881 3958 8881 3958 8872 3952 8871
      3952 8864 3945 8858 3945 8847 3922 8847
      3921 8852 3896 8880
TIME...MOT...LOC 1516Z 211DEG 57KT 3959 8940 3892 8926

BARKER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 9:04 AM CSTSpecial Weather StatementILXMcLean41 min
Dec 23, 9:16 AM CSTSpecial Weather StatementILXChristian, Macon, Shelby29 min
Dec 23, 9:20 AM CSTSevere Thunderstorm WarningILXMcLean25 min
Dec 23, 9:31 AM CSTRiver Flood WarningILXClay, Richland12 days
Dec 23, 10:10 AM CSTSpecial Weather StatementILXMcLean35 min
Dec 23, 11:15 AM CSTSpecial Weather StatementILXJasper45 min
Dec 23, 11:44 AM CSTSevere Thunderstorm WarningILXClark, Crawford, Jasper31 min
Dec 23, 11:59 AM CSTSevere Thunderstorm WarningILXClay, Effingham, Jasper, Richland31 min
Dec 23, 12:41 PM CSTSevere Thunderstorm WarningILXCrawford, Lawrence, Richland34 min
Dec 23, 2:10 PM CSTWind AdvisoryILXCass, Champaign, Christian, DeWitt, Fulton, Knox and 16 more9 hr
Dec 23, 3:44 PM CSTSevere Thunderstorm WarningILXSchuyler46 min
Dec 23, 4:16 PM CSTTornado WarningILXCass, Morgan, Scott29 min
Dec 23, 4:28 PM CSTSevere Thunderstorm WarningILXFulton, Schuyler31 min
Dec 23, 5:08 PM CSTTornado WarningILXKnox20 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.